Alert archive / California / Wind Advisories in 2025

Wind Advisory 10, NWS San Diego, CA

March 16, 2025Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Mar 16, 2025, 3:13 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Mar 17, 2025, 11:00 AM PDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Mar 16, 2025, 3:13 AM PDT (10:13 UTC)
In effect from
Mar 17, 2025, 11:00 AM PDT
Expired
Mar 18, 2025, 11:00 AM PDT
In force
24 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 10:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 10.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2025-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2025-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1769 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

266 
WWUS76 KSGX 161013
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
313 AM PDT Sun Mar 16 2025

CAZ055-056-058-060>062-065-161815-
/O.NEW.KSGX.WI.Y.0010.250317T1800Z-250318T1800Z/
San Bernardino County Mountains-Riverside County Mountains-San
Diego County Mountains-Apple and Lucerne Valleys-Coachella Valley-
San Diego County Deserts-San Gorgonio Pass near Banning-
Including the cities of Julian, Desert Hot Springs, Palm Springs,
Idyllwild-Pine Cove, Victorville, Borrego Springs, Palm Desert,
Banning, Big Bear Lake, Cathedral City, Wrightwood, Southern
California Logistics Airport, Indio, Palm Desert Country,
Crestline, Big Bear City, Apple Valley, Running Springs,
Adelanto, Pine Valley, Coachella, Lake Arrowhead, Hesperia, and
La Quinta
313 AM PDT Sun Mar 16 2025

...WIND ADVISORY IN EFFECT FROM 11 AM MONDAY TO 11 AM PDT TUESDAY...

* WHAT...West winds 20 to 30 mph for the deserts, and 25 to 35 mph 
  for the mountains. Gusts of 40 to 50 mph expected for the deserts, 
  and 45 to 60 mph expected for the mountains. Areas of blowing dust 
  will be possible for desert locations.

* WHERE...Apple and Lucerne Valleys, Coachella Valley, Riverside 
  County Mountains, San Bernardino County Mountains, San Diego 
  County Deserts, San Diego County Mountains, and San Gorgonio Pass 
  near Banning.

* WHEN...From 11 AM Monday to 11 AM PDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Blowing dust may temporarily reduce 
  visibility to less than a quarter of a mile.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. If caught in an area of blowing dust, be sure to 
reduce speed and use low beam headlights. Use extra caution.

&&

$$

PS
4 follow-up statements
978 
WWUS76 KSGX 170332
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
832 PM PDT Sun Mar 16 2025

CAZ055-056-058-060>062-065-171315-
/O.CON.KSGX.WI.Y.0010.250317T1800Z-250318T1800Z/
San Bernardino County Mountains-Riverside County Mountains-San
Diego County Mountains-Apple and Lucerne Valleys-Coachella Valley-
San Diego County Deserts-San Gorgonio Pass near Banning-
Including the cities of La Quinta, Southern California Logistics
Airport, Victorville, Coachella, Desert Hot Springs, Borrego
Springs, Wrightwood, Lake Arrowhead, Adelanto, Palm Desert,
Crestline, Running Springs, Big Bear Lake, Julian, Indio, Pine
Valley, Big Bear City, Palm Springs, Idyllwild-Pine Cove,
Banning, Palm Desert Country, Hesperia, Cathedral City, and Apple
Valley
832 PM PDT Sun Mar 16 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MONDAY TO 11 AM PDT 
TUESDAY...

* WHAT...West winds 20 to 30 mph for the deserts, and 25 to 35 mph 
  for the mountains. Gusts of 40 to 50 mph expected for the deserts, 
  and 45 to 60 mph expected for the mountains.

* WHERE...Apple and Lucerne Valleys, Coachella Valley, Riverside 
  County Mountains, San Bernardino County Mountains, San Diego 
  County Deserts, San Diego County Mountains, and San Gorgonio Pass 
  near Banning.

* WHEN...From 11 AM Monday to 11 AM PDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Areas of blowing dust may temporarily reduce 
  visibility to less than a quarter of a mile in the deserts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

12
569 
WWUS76 KSGX 170912
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
212 AM PDT Mon Mar 17 2025

CAZ055-056-058-060>062-065-172200-
/O.CON.KSGX.WI.Y.0010.250317T1800Z-250318T1800Z/
San Bernardino County Mountains-Riverside County Mountains-San
Diego County Mountains-Apple and Lucerne Valleys-Coachella Valley-
San Diego County Deserts-San Gorgonio Pass near Banning-
Including the cities of Hesperia, Banning, Apple Valley,
Idyllwild-Pine Cove, Crestline, Pine Valley, Running Springs,
Cathedral City, Julian, La Quinta, Desert Hot Springs, Adelanto,
Lake Arrowhead, Big Bear Lake, Borrego Springs, Big Bear City,
Palm Desert, Palm Desert Country, Coachella, Palm Springs,
Southern California Logistics Airport, Wrightwood, Victorville,
and Indio
212 AM PDT Mon Mar 17 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 AM 
PDT TUESDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. 
  Isolated gusts to 60 mph.

* WHERE...Apple and Lucerne Valleys, Coachella Valley, Riverside 
  County Mountains, San Bernardino County Mountains, San Diego 
  County Deserts, San Diego County Mountains, and San Gorgonio Pass 
  near Banning.

* WHEN...From 11 AM this morning to 11 AM PDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

MM
947 
WWUS76 KSGX 180128
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
628 PM PDT Mon Mar 17 2025

CAZ055-056-058-060>062-065-181315-
/O.CON.KSGX.WI.Y.0010.000000T0000Z-250318T1800Z/
San Bernardino County Mountains-Riverside County Mountains-San
Diego County Mountains-Apple and Lucerne Valleys-Coachella Valley-
San Diego County Deserts-San Gorgonio Pass near Banning-
Including the cities of Palm Desert Country, Pine Valley,
Cathedral City, Big Bear Lake, Wrightwood, Southern California
Logistics Airport, Palm Desert, Running Springs, Lake Arrowhead,
Crestline, Desert Hot Springs, Hesperia, Victorville, Adelanto,
Coachella, Banning, Borrego Springs, Idyllwild-Pine Cove, Palm
Springs, Indio, La Quinta, Julian, Apple Valley, and Big Bear
City
628 PM PDT Mon Mar 17 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT TUESDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. 
  Isolated gusts to 60 mph.

* WHERE...Apple and Lucerne Valleys, Coachella Valley, Riverside 
  County Mountains, San Bernardino County Mountains, San Diego 
  County Deserts, San Diego County Mountains, and San Gorgonio Pass 
  near Banning.

* WHEN...Until 11 AM PDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Areas of blowing dust may temporarily reduce 
  visibility to less than a quarter of a mile in the deserts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. If caught in an area of blowing dust, be sure to 
reduce speed and use low beam headlights. Use extra caution. Secure 
outdoor objects.

&&

$$

12
579 
WWUS76 KSGX 180922
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
222 AM PDT Tue Mar 18 2025

CAZ055-056-058-060>062-065-181800-
/O.CON.KSGX.WI.Y.0010.000000T0000Z-250318T1800Z/
San Bernardino County Mountains-Riverside County Mountains-San
Diego County Mountains-Apple and Lucerne Valleys-Coachella Valley-
San Diego County Deserts-San Gorgonio Pass near Banning-
Including the cities of Crestline, Big Bear Lake, Julian, Indio,
Cathedral City, Idyllwild-Pine Cove, Desert Hot Springs, Pine
Valley, Borrego Springs, Palm Desert Country, Wrightwood, Apple
Valley, Victorville, Southern California Logistics Airport,
Adelanto, Lake Arrowhead, La Quinta, Banning, Coachella,
Hesperia, Running Springs, Big Bear City, Palm Springs, and Palm
Desert
222 AM PDT Tue Mar 18 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING...

* WHAT...West winds 20 to 30 mph with gusts to 55 mph. Isolated 
  gusts to 65 mph through sunrise.

* WHERE...Apple and Lucerne Valleys, Coachella Valley, Riverside 
  County Mountains, San Bernardino County Mountains, San Diego 
  County Deserts, San Diego County Mountains, and San Gorgonio Pass 
  near Banning.

* WHEN...Until 11 AM PDT this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...The winds will become more northwesterly and 
  diminish during the late morning into the afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

17

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 15, 9:06 PM PDT, 6 hours 7 minutes earlier.

Area forecast discussion, Mar 15, 9:06 PM PDT, 6 hours 7 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
906 PM PDT Sat Mar 15 2025

.SYNOPSIS...
Sunny and even a little warmer on Sunday before the next
disturbance moves through Monday and Tuesday, brining cooler and
windier conditions along with a chance for light precipitation,
mainly in the mountains and coastal slopes. The rest of the week
will feature more quiet and warmer weather with the marine layer
influence increasing through the end of the week.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

This evening...Winds are light and downsloping, following the
diurnal cycle. Skies are mostly clear except for a few low clouds
forming along the mtn slopes and some thin high clouds streaming
overhead. High-resolution models indicate a 20-40 percent chance
for areas of low clouds to develop along the coast late tonight or
early Sunday morning.

As the ridge aloft continues to build, daytime high temperatures
on Sunday will be even warmer than today - within a degree or two
of seasonal averages under mostly sunny skies.

For Monday and Tuesday...Clouds will begin to increase in coverage
late Sunday ahead of the next low pressure trough. This system
will remain an open wave as the upper level trough moves over
SoCal Monday night into Tuesday. It will bring lower temperatures
and stronger onshore flow with gusty westerly winds, peaking
Monday evening with gusts of 55 to 60 mph for the favored
locations in the mtns and deserts. Winds will begin to weaken
Tuesday morning after the upper level trough axis moves east. The
model consensus solution has trended lower with the moisture in
this system and current precipitation estimates are for a trace to
a few hundredths in the low elevations west of the mtns to about
one tenth of an inch on the coastal mtn slopes. The deserts are
unlikely to see any precipitation. Snow levels initially around
7,000ft Monday morning will fall to near 5,000ft by Monday
evening, but snow would be too light for much accumulations, with
only a trace of snow possible of the snow levels.

For Wednesday into next weekend...A high pressure ridge builds in
aloft for fair and warmer weather on Wednesday. Temperatures dip a
little on Thursday as a fast-moving trough moves inland over the
west coast. Besides the lower temps, this trough will only bring
stronger onshore flow with locally gusty winds in the mtns and
deserts. The pattern will continue to transition to more high-
zonal across the eastern Pacific and the west coast with a series
of very weak disturbances moving rapidly eastward bringing very
little impacts to SoCal. The marine layer will begin to assert
itself more on Wednesday, maintaining a presence through the
remainder of the week.

&&

.AVIATION...
160300...SKC across Southern California currently. There is a chance
(20-40%) for BKN low clouds to redevelop for coastal areas after 11-
12z with cigs 1000-1500 ft MSL. Any low clouds scatter out quickly
after 16Z. SCT-BKN high clouds near 20K ft MSL increasing on Sunday
across much of the region with lighter winds. There is a greater
chance (50-70%) of low clouds developing at the coast after 02Z
Monday, once again with MVFR cigs. West winds begin to increase
after 06Z across the mtns and deserts with gusts 20-30 kts becoming
common Sunday night.

&&

.MARINE...
Hazardous conditions expected to return late Monday evening through
Tuesday as winds gusts near 25-30 knots and seas to 10 feet. There
is a 20-35% chance for gale force gusts of 34 knots or greater in
the outer waters, especially near San Clemente Island. Winds and
seas start to subside again late Tuesday with calm conditions
expected the rest of the week.

&&

.BEACHES...
Elevated surf of 4-7 feet returns on Tuesday, especially across San
Diego County with a high rip current risk.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...None.
PZ...None.

&&

PUBLIC...PG
AVIATION/MARINE/BEACHES...Zuber/KW

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 2:36 AM PDTSmall Craft AdvisorySGX10 hr
Mar 16, 1:00 PM PDTGale WatchSGX13 hr

Nearby

Wind Advisories in California, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.